Alert archive / Illinois / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 32, NWS Lincoln, IL

March 19, 2025McLean County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Mar 19, 2025, 5:18 PM CDT for McLean County, Illinois. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 19, 2025, 5:18 PM CDT (22:18 UTC)
Expired
Mar 19, 2025, 5:45 PM CDT
In force
27 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County McLean County, IL

The radar

The Lincoln radar (KILX), 79 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 19, 12:16 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.3 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1447 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

659 
WUUS53 KILX 192218
SVRILX
ILC113-192245-
/O.NEW.KILX.SV.W.0032.250319T2218Z-250319T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
518 PM CDT Wed Mar 19 2025

The National Weather Service in Lincoln has issued a

* Severe Thunderstorm Warning for...
  East central McLean County in central Illinois...

* Until 545 PM CDT.

* At 518 PM CDT, a severe thunderstorm was located near Saybrook, or
  9 miles west of Gibson City, moving northeast at 60 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  east central McLean County, including the following locations...
  Cropsey, Anchor, and Arrowsmith.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 900 PM CDT for central
Illinois.

&&

LAT...LON 4062 8857 4061 8846 4049 8846 4040 8859
      4050 8871 4062 8858
TIME...MOT...LOC 2218Z 227DEG 51KT 4050 8856 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Auten
2 follow-up statements
957 
WWUS53 KILX 192232
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
532 PM CDT Wed Mar 19 2025

ILC113-192245-
/O.CON.KILX.SV.W.0032.000000T0000Z-250319T2245Z/
McLean-
532 PM CDT Wed Mar 19 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR EAST CENTRAL MCLEAN COUNTY...

At 532 PM CDT, a severe thunderstorm was located 7 miles south of
Forrest, or 8 miles southwest of Chatsworth, moving northeast at 60
mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Cropsey, Colfax, and Anchor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM CDT for central
Illinois.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4062 8857 4061 8846 4049 8846 4044 8855
      4057 8863 4062 8858
TIME...MOT...LOC 2232Z 227DEG 51KT 4064 8836 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Auten
551 
WWUS53 KILX 192244
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
544 PM CDT Wed Mar 19 2025

ILC113-192254-
/O.EXP.KILX.SV.W.0032.000000T0000Z-250319T2245Z/
McLean-
544 PM CDT Wed Mar 19 2025

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MCLEAN COUNTY
WILL EXPIRE AT 545 PM CDT...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 900 PM CDT for central
Illinois.

&&

LAT...LON 4062 8857 4061 8846 4049 8846 4044 8855
      4057 8863 4062 8858
TIME...MOT...LOC 2244Z 227DEG 51KT 4075 8820 

$$

Auten

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 3:22 PM CDT, 1 hour 56 minutes earlier. Its key messages:

  • Severe weather threat will move from west to east across the forecast area through 7 pm. Tornadoes, damaging winds and hail are all a concern.
  • On the back side of the storm system, a switch from rain to snow will occur, starting as early as 10-11 pm around Galesburg, with all precipitation moving out before sunrise. Accumulations of 1 to 2 inches are possible north of a Macomb to Bloomington line.
  • While the strong wind gusts will taper off for a time this evening, another period of wind gusts 40+ mph are expected after midnight.
Area forecast discussion, Mar 19, 3:22 PM CDT, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
322 PM CDT Wed Mar 19 2025

.KEY MESSAGES...

- Severe weather threat will move from west to east across the
  forecast area through 7 pm. Tornadoes, damaging winds and hail
  are all a concern.

- On the back side of the storm system, a switch from rain to snow
  will occur, starting as early as 10-11 pm around Galesburg, with
  all precipitation moving out before sunrise. Accumulations of 1
  to 2 inches are possible north of a Macomb to Bloomington line.

- While the strong wind gusts will taper off for a time this
  evening, another period of wind gusts 40+ mph are expected after
  midnight.

&&

.SHORT TERM...  (Tonight)
Issued at 322 PM CDT Wed Mar 19 2025

Severe weather threat:
Line of strong to severe thunderstorms has formed across the
Illinois River valley this afternoon, in an area of 500-1000 J/kg
SBCAPE. Low level lapse rates in this area are fairly steep,
generally near 9C/km, and some timely sunshine following the
morning dust canopy (now seen on dust channel satellite imagery
about to exit east central and southeast Illinois). Surface
analysis shows the dry line has reached Quincy, and HRRR guidance
brings it to near Champaign before sunset. Storms will continue to
move eastward ahead of this dry line, and should be along the
Indiana border toward 6-7 pm. Tornado watch runs until 9, but will
be trimmed from west to east as the threat ends.

Wind concerns:
No changes are being made to the wind headlines at this time, with
areas south of I-70 dropping off at 7 pm. There will be a period
of less intense winds this evening behind the storms, before the
deep upper trough behind the departing low arrives. Wind gusts
come back up to around 40 mph from west to east after midnight.

Overnight snow threat:
As the aforementioned upper trough moves in, another round of
precipitation arrives. High-res models have been in good agreement
that a switch to snow arrives by late evening around Galesburg,
with the changeover reaching Bloomington toward 2-3 am. A narrow
band of heavier snow is of concern, with HRRR focusing it from
about Macomb-La Salle, but getting a handle on the exact placement
is still a challenge at this point. Did some coordination with
neighboring offices on the need for a Winter Weather Advisory as
some indications of 2-3 inch amounts aren't out of the question,
but will hold off for now and watch it closely over the next
several hours.

Geelhart

.LONG TERM... (Thursday through Next Wednesday)
Issued at 322 PM CDT Wed Mar 19 2025

Next trough is scheduled to arrive Friday night. While this
doesn't have as much moisture available, a subsequent trough later
in the weekend still looks to have widespread rain with it on
Sunday. Can't rule out a bit of snow as it ends late Sunday night,
but no impacts are expected.

Temperatures will be much cooler through the period, with mainly
40s and 50s for highs.

Geelhart

&&

.AVIATION...  (For the 18z TAFs through 18z Thursday Afternoon)
Issued at 1225 PM CDT Wed Mar 19 2025

Through 00Z:
Main concern will be with convection that is currently expanding
over west central Illinois. Threat will be shifting east with time
ahead of a sharp surface boundary. Will include a 3-hour window at
all sites with PROB30 groups for potential IFR visibilities with
the heavier storms. South winds will gust 30-40 knots even outside
the storms, but may be as high as 50+ knots within the storms.

After 00Z:
Focus in this period shifts toward rapidly lowering ceilings mid
to late evening, as winds shift northwest behind the boundary. All
sites expected to be between 1000-1500 feet by late evening, with
HREF guidance suggesting highest probabilities of IFR ceilings at
KPIA/KBMI. An area of rain and snow showers will sweep east
between 06-12Z and bring some reduced visibilities at these two
sites as well. Rapid clearing should take place 12-15Z from west
to east.

Geelhart

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 7 AM CDT Thursday for ILZ027>031-036>038-
040>057-061.

Red Flag Warning until 7 PM CDT this evening for ILZ036-040>044-
047>054-061-066-071.

Wind Advisory until 7 PM CDT this evening for ILZ062-063-066>068-
071>073.

&&
Hazardous weather outlook, Mar 19, 3:36 PM CDT, 1 hour 42 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
336 PM CDT Wed Mar 19 2025

ILZ040-047-049-050-202045-
Schuyler-Cass-Scott-Morgan-
336 PM CDT Wed Mar 19 2025

This Hazardous Weather Outlook is for west central Illinois.

.DAY ONE...Tonight.

Strong south to southwest winds will occur this evening, shifting to
northwest tonight. Wind gusts to 50 mph are expected. A Wind
Advisory in effect until 7 PM. Dry conditions for many areas will
also promote a risk of rapid fire growth potential, and a Red Flag
warning is in effect until 7 pm this evening.

Light snow accumulations are possible late night, mainly north of
I-72. Up to an inch of snow is possible on elevated surfaces.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong south to southwest wind gusts to 40 mph are possible on
Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

ILZ027>031-036>038-041>046-048-051>057-061-202045-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Mason-
Logan-De Witt-Piatt-Champaign-Vermilion-Menard-Sangamon-Christian-
Macon-Moultrie-Douglas-Coles-Edgar-Shelby-
336 PM CDT Wed Mar 19 2025

This Hazardous Weather Outlook is for central Illinois, east
central Illinois and west central Illinois.

.DAY ONE...Tonight.

Scattered severe thunderstorms will occur into early evening.
Damaging wind gusts, large hail, and a few tornadoes are possible.

Strong south to southwest winds will occur this evening, shifting to
northwest tonight. Wind gusts to 50 mph are expected. A Wind
Advisory in effect until 7 PM. Dry conditions for many some will
also promote a risk of rapid fire growth potential until rain or snow
occurs, and a Red Flag warning is in effect until 7 pm this evening
for areas south of I-74 and I-57 westward.

Snow accumulations are possible late night, mainly north of I-72. 1
to 3 inches of snow are possible north of Peoria, while areas to the
south could see up to an inch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong south to southwest wind gusts to 40 mph are possible on
Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed until 7 pm.

Expected storm motion is toward the northeast around 50 mph.

ILZ062-063-066>068-071>073-202045-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
336 PM CDT Wed Mar 19 2025

This Hazardous Weather Outlook is for east central Illinois and
southeast Illinois.

.DAY ONE...Tonight.

Scattered severe thunderstorms will occur into early evening.
Damaging wind gusts, large hail, and a few tornadoes are possible.

Strong south to southwest winds will occur into this evening,
shifting to northwest tonight. Wind gusts to 50 mph are expected. A
Wind Advisory in effect until 7 PM. Dry conditions for many some
will also promote a risk of rapid fire growth potential until rain or
snow occurs, and a Red Flag warning is in effect until 7 pm this
evening for areas south of I-74 and I-57 westward.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong south to southwest wind gusts to 40 mph are possible on
Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed until 7 pm.

Expected storm motion is toward the northeast around 50 mph.

25

In the hours before

Local storm report, Mar 19, 4:39 PM CDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
439 PM CDT Wed Mar 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     Tstm Wnd Dmg     Chenoa                  40.74N 88.72W
03/19/2025                   McLean             IL   Emergency Mngr

            Power outages from strong winds and small
            hail.

&&
Local storm report, Mar 19, 4:42 PM CDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
442 PM CDT Wed Mar 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     Rain             1 SE West Peoria        40.69N 89.62W
03/19/2025  M1.62 Inch       Peoria             IL   Mesonet

            Mesonet station AW321 PEORIA.

0338 PM     Rain             1 SE West Peoria        40.69N 89.62W
03/19/2025  M1.37 Inch       Peoria             IL   Mesonet

            Mesonet station AW321 PEORIA.

0422 PM     Rain             3 S Alta                40.77N 89.64W
03/19/2025  M1.13 Inch       Peoria             IL   Public

&&
Local storm report, Mar 19, 4:45 PM CDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
445 PM CDT Wed Mar 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     Hail             2 SE Dillon             40.45N 89.51W
03/19/2025  E0.75 Inch       Tazewell           IL   Public

            Report from mPING: Dime (0.75 in.).

0335 PM     Hail             1 E Dillon              40.47N 89.51W
03/19/2025  E0.75 Inch       Tazewell           IL   Public

0335 PM     Hail             3 E Dillon              40.48N 89.49W
03/19/2025  E0.75 Inch       Tazewell           IL   Public

            Report from mPING: Dime (0.75 in.).

&&
Local storm report, Mar 19, 4:49 PM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
449 PM CDT Wed Mar 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     Tstm Wnd Dmg     3 NW Cooks Mill         39.61N 88.45W
03/19/2025                   Coles              IL   Emergency Mngr

            Power pole blown down.

&&
Local storm report, Mar 19, 5:02 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
502 PM CDT Wed Mar 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     Tstm Wnd Dmg     2 N Hudson              40.64N 88.99W
03/19/2025                   McLean             IL   Emergency Mngr

            Semi-truck overturned by high winds at mile
            marker 7 on I-39 in median. Driver
            transported to hospital.

&&
Local storm report, Mar 19, 5:07 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
507 PM CDT Wed Mar 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     Non-Tstm Wnd Gst 2 SE Urbana             40.08N 88.19W
03/19/2025  M56 MPH          Champaign          IL   Public

0442 PM     Non-Tstm Wnd Gst 4 NW Longview           39.92N 88.11W
03/19/2025  M54 MPH          Champaign          IL   Mesonet

            Mesonet station UP773 4 NW Longview.

0455 PM     Non-Tstm Wnd Gst 2 SSE Urbana            40.08N 88.19W
03/19/2025  M53 MPH          Champaign          IL   Mesonet

            Mesonet station FW0668 Urbana.

0430 PM     Non-Tstm Wnd Gst 2 SW Chesterville       39.69N 88.42W
03/19/2025  M49 MPH          Douglas            IL   Mesonet

            Mesonet station FW5656 Arcola.

&&

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 9:17 PM CDTRed Flag WarningILXCass, Christian, Clay, DeWitt, Effingham, Fulton and 11 more22 hr
Mar 19, 2:01 PM CDTSevere Thunderstorm WarningILXFulton, Schuyler29 min
Mar 19, 2:15 PM CDTSevere Thunderstorm WarningILXFulton30 min
Mar 19, 2:23 PM CDTTornado WarningILXFulton37 min
Mar 19, 2:46 PM CDTTornado WarningILXFulton, Peoria, Tazewell, Woodford29 min
Mar 19, 2:53 PM CDTSevere Thunderstorm WarningILXMason, Menard37 min
Mar 19, 3:08 PM CDTSevere Thunderstorm WarningILXLogan, Mason, Menard37 min
Mar 19, 3:16 PM CDTTornado WarningILXTazewell, Woodford29 min
Mar 19, 3:19 PM CDTSevere Thunderstorm Warning Considerable damage threatILXLogan, McLean, Mason, Tazewell41 min
Mar 19, 3:28 PM CDTTornado WarningILXMcLean, Tazewell32 min
Mar 19, 3:43 PM CDTSevere Thunderstorm Warning Considerable damage threatILXDeWitt, Logan, Mason, Menard, Sangamon35 min
Mar 19, 3:56 PM CDTTornado WarningILXMcLean, Tazewell, Woodford49 min
Mar 19, 3:58 PM CDTSevere Thunderstorm WarningILXMcLean47 min
Mar 19, 4:04 PM CDTSevere Thunderstorm Warning Considerable damage threatILXColes, Cumberland, Effingham, Moultrie, Shelby41 min
Mar 19, 4:13 PM CDTSevere Thunderstorm Warning Considerable damage threatILXDeWitt, Logan, Macon, Sangamon47 min
Mar 19, 4:23 PM CDTSevere Thunderstorm Warning Considerable damage threatILXChampaign, Coles, Douglas, Edgar, Moultrie52 min
Mar 19, 4:35 PM CDTSevere Thunderstorm Warning Considerable damage threatILXClay, Jasper, Richland40 min
Mar 19, 4:37 PM CDTSevere Thunderstorm Warning Considerable damage threatILXClark, Clay, Crawford, Cumberland, Jasper53 min
Mar 19, 4:48 PM CDTTornado WarningILXColes, Douglas, Edgar31 min
Mar 19, 5:00 PM CDTSevere Thunderstorm WarningILXDeWitt, McLean, Piatt30 min
Mar 19, 5:01 PM CDTSevere Thunderstorm Warning Considerable damage threatILXClark, Crawford, Jasper, Lawrence, Richland44 min
Mar 19, 5:09 PM CDTSevere Thunderstorm Warning Considerable damage threatILXEdgar, Vermilion66 min
Mar 19, 5:43 PM CDTSevere Thunderstorm WarningILXChristian, Shelby36 min
Mar 19, 5:50 PM CDTSevere Thunderstorm WarningILXChristian, DeWitt, Logan, Macon, Moultrie, Piatt and 1 more55 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.